Alert archive / South Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS Charleston, SC

October 24, 2008Beaufort County, Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this flash flood warning at Oct 24, 2008, 8:12 PM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2008, 8:12 PM EDT (00:12 UTC)
Expired
Oct 24, 2008, 11:16 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 8:30 PM EDTFLASH FLOOD5 Sse Chelsea, SCHIGH WATER CLOSED PART OF THE INTERSECTION OF ROUTES 170 AND 278.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 250012
FFWCHS
SCC013-019-029-250615-
/O.NEW.KCHS.FF.W.0020.081025T0012Z-081025T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT FRI OCT 24 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 215 AM EDT SATURDAY

* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ACROSS MUCH OF BEAUFORT...SOUTHERN
  COLLETON AND WESTERN CHARLESTON COUNTIES. THE RAIN IS MOVING
  SLOWLY TO THE EAST. 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN IN
  THESE AREAS WITH ANOTHER 2 TO 3 INCHES POSSIBLE. DRAINAGE SYSTEMS
  HAVE BECOME OVERWHELMED BY THE TORRENTIAL RAINFALL AND SIGNIFICANT
  FLOODING OF ROADS AND SOME RESIDENTIAL AREAS IS POSSIBLE DURING THE
  NEXT SEVERAL HOURS. LOCATIONS IMMEDIATELY ADJACENT TO TIDAL MARSHES
  WILL BE ESPECIALLY FLOOD-PRONE DUE TO THE BACKUP OF WATER FROM THE
  VERY HIGH TIDE. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  BEAUFORT...PORT ROYAL...
  MARINE CORPS AIR STATION...DALE...
  ADAMS RUN...FRIPP ISLAND...
  HILTON HEAD ISLAND...BENNETTS POINT...

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3224 8101 3242 8081 3266 8087 3293 8040
      3286 8039 3285 8030 3273 8020 3268 8001
      3279 7986 3277 7982 3267 7991 3246 8032
      3249 8047 3242 8041 3231 8045 3225 8062
      3234 8075 3228 8075 3222 8066 3207 8090

$$

JRL
2 follow-up statements
000 
WGUS72 KCHS 250114
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT FRI OCT 24 2008

SCC013-019-029-250615-
/O.CON.KCHS.FF.W.0020.000000T0000Z-081025T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
914 PM EDT FRI OCT 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
BEAUFORT...SOUTHWESTERN CHARLESTON AND SOUTHEASTERN COLLETON
COUNTIES...

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF TORRENTIAL RAIN FROM EDISTO BEACH TO RAVENEL TO 
CHARLESTON...MOVING SLOWLY NORTHEAST. AS MUCH AS 6 INCHES OF RAIN 
HAS ALREADY FALLEN OVER THE WARNED AREA AND ANOTHER 1 TO 2 INCHES IS 
POSSIBLE THROUGH 11 PM. SIGNIFICANT FLOODING IS STILL POSSIBLE IN 
URBAN AREAS AS WELL AS ON SOME LOW-LYING RURAL ROADS. LOCATIONS 
ADJACENT TO TIDAL MARSHES WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING 
DUE TO THE TIDES RUNNING QUITE HIGH. 

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3224 8101 3242 8081 3266 8087 3293 8040
      3286 8039 3285 8030 3273 8020 3268 8001
      3279 7986 3277 7982 3267 7991 3246 8032
      3249 8047 3242 8041 3231 8045 3225 8062
      3234 8075 3228 8075 3222 8066 3207 8090

$$
000 
WGUS72 KCHS 250316
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT FRI OCT 24 2008

SCC013-019-029-250325-
/O.CAN.KCHS.FF.W.0020.000000T0000Z-081025T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
1116 PM EDT FRI OCT 24 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BEAUFORT...
SOUTHWESTERN CHARLESTON AND SOUTHEASTERN COLLETON COUNTIES...

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR 
ADDITIONAL SEVERE WEATHER INFORMATION. 

LAT...LON 3224 8101 3242 8081 3266 8087 3293 8040
      3286 8039 3285 8030 3273 8020 3268 8001
      3279 7986 3277 7982 3267 7991 3246 8032
      3249 8047 3242 8041 3231 8045 3225 8062
      3234 8075 3228 8075 3222 8066 3207 8090

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 6:28 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 24, 6:28 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT FRI OCT 24 2008

.SYNOPSIS...
LOW PRES WILL TRACK NE OF THE REGION TONIGHT. HIGH PRES WILL BUILD
BACK IN FOR THE WEEKEND...THEN A DRY COLD FRONT WILL CROSS THE
AREA LATE MON. COLDER HIGH PRES WILL BUILD IN FOR THE MIDDLE AND
LATTER PORTION OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PER WATER VAPOR...VISIBLE AND RADAR IMAGERY...DESCENDING DRY AIR
WAS PUNCHING THROUGH LOW LEVEL MOISTURE AND WAS FOLLOWING BANDS OF
SHOWERS INTO THE FORECAST AREA...WITH NEW BANDS OF SHOWERS/STRONG
WINDS DEVELOPING ACROSS SE GA. DUE TO A LACK LIGHTNING ASSOCIATED
WITH SHOWERS...AND PER UPSTREAM SURFACE OBSERVATIONS OF WIND
GUSTS EXCEEDING 50 MPH AND AREA REPORTS OF WIND
DAMAGE...MAINTAINED THE ONGOING HIGH WIND WARNING FOR INLAND
COUNTIES UNTIL 9 PM...AND EXPANDED THE HIGH WIND WARNING THROUGH
COASTAL COUNTIES UNTIL 11 PM.

OTHERWISE...THE FRIDAY EVENING SURFACE ANALYSIS FEATURED A CLASSIC
WEDGE SCENARIO...WITH STRONG HIGH PRESSURE OVER LAND...WEAK LOW
PRESSURE GRADUALLY EMERGING FROM THE NORTHERN GULF OF MEXICO AND
AN ASSOCIATED WARM FRONT EXTENDING NE ACROSS GA/SC COASTAL
COUNTIES. MEANWHILE...THE PARENT UPPER LOW WAS ROLLING E/NE ACROSS
THE MID/UPPER MS RIVER VALLEY. THIS FEATURE CONTINUED TO PULL DEEP
MOISTURE N/NE ACROSS THE FORECAST AREA...AND FORCING/ASCENT WAS
ENHANCED BY A DILUENT 80-120 KNOT 300-200 MB JET CORE ROUNDING
THE BASE OF THIS FEATURE AND ADVANCING INTO THE SE. AS A
RESULT...OVERRUNNING RAIN REMAINED WIDESPREAD ACROSS THE FORECAST
AREA. WHILE THE SYNOPTIC RAIN SHIELD WAS ADVANCING NE...LOW TOPPED
CONVECTIVE ELEMENTS WERE NOTED ACROSS THE COASTAL WATERS...CLOSE
TO THE WARM FRONT/COASTAL TROUGH...PUSHING NW TOWARD COASTAL
COUNTIES.

AS THE DRY SLOT NOTED ON WATER VAPOR SWEEPS NE AND ACROSS THE
FORECAST AREA...WIDESPREAD...PRIMARILY STRATIFORM RAIN WILL
TRANSITION TO CONVECTIVE PRECIPITATION FROM SW TO NE DURING THE
LATE AFTERNOON/EARLY EVENING. PWATS 1.5 TO 2 INCHES WILL CONTINUE
TO SUPPORT PERIODS OF HEAVY RAIN...AND STORM TOTAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON...WITH LOCALLY GREATER
AMOUNTS NOT OUT OF THE QUESTION.

MEANWHILE...SOME CONCERN REMAINS FOR THE POTENTIAL FOR SEVERE
WEATHER TONIGHT. WITHIN THE WARM SECTOR...12Z GUIDANCE DEPICTS A
POCKET OF SUBZERO LIFTED INDICES PUSHING INTO COASTAL/NORTHERN
COUNTIES TONIGHT...WITHIN AN ENVIRONMENT FEATURING MID LEVEL
DRYING/INCREASING CONVECTIVE INSTABILITY...0-1 KM STORM RELATIVE
HELICITIES EXCEEDING 300 M2/S2 AND 0-6 KM BULK SHEAR AVERAGING
30-50 KNOTS. THIS SUGGESTS THE POSSIBILITY OF ISOLATED LOW TOPPED
SUPERCELLS PRODUCING DAMAGING WINDS GUSTS AND EVEN BRIEF
TORNADOES. ON THE OTHER HAND...SEVERAL FACTORS MAY COMBINE TO
LIMIT THE POTENTIAL FOR SEVERE WEATHER TONIGHT.
SPECIFICALLY...EVEN WITHIN THE WARM SECTOR SURFACE BASED
INSTABILITY WILL REMAIN LIMITED TONIGHT...AS SE FLOW WILL MAINTAIN
A MARINE INFLUENCE WELL INTO TONIGHT. ALSO...AS OF FRIDAY
AFTERNOON NO SEVERE WEATHER HAD OCCURRED WITHIN THE WARM SECTOR
UPSTREAM...CLOSER TO THE SURFACE LOW...AND THIS MAY BE AN EARLY
INDICATOR THAT PARAMETERS MAY NOT BE COMING TOGETHER TO SUPPORT
SEVERE WEATHER. FINALLY...BLOCKED BY THE STRONG SURFACE HIGH THE
NORTHERN GULF LOW MAY STRUGGLE TO ADVANCE NE...PERHAPS ONLY
LEAVING THE WEAKENING WARM FRONT/SURFACE TROUGH WHICH WILL THEN
ADVANCE E/NE OVERNIGHT. THIS SCENARIO MAY LIMIT THE MAGNITUDE OF
LOW LEVEL DIRECTIONAL SHEAR/HELICITY AND THE RESULTING POTENTIAL
FOR SUSTAINED ROTATING UPDRAFTS. ISOLATED SEVERE POTENTIAL WILL
REMAIN WITHIN THE HAZARDOUS WEATHER OUTLOOK.

AS MID LEVEL DRY AIR CONTINUES TO SPREAD INTO THE REGION
OVERNIGHT...COVERAGE/INTENSITY OF PRECIPITATION WILL DIMINISH.
HOWEVER...THE 12Z NAM MAINTAINS DEEPER MOISTURE/ASCENT LONGEST OVER
COASTAL WATERS AND N/NE COUNTIES...THUS MAINTAINED LIKELY/CATEGORICAL
POPS THERE THROUGH THE NIGHT.

FINALLY...AS WINDS DIMINISH OVERNIGHT...STRATUS MAY LOWER TO CREATE
AREAS OF FOG.

LAKE WINDS...DESPITE MARGINAL CONDITIONS...MAINTAINED THE ONGOING
LAKE WIND ADVISORY UNTIL MIDNIGHT. THEN...WINDS WILL DIMINISH ACROSS
THE REGION OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AFTER AREAS OF FOG AND SHOWERS/DRIZZLE TO START THE DAY...EXPECT
SLOW BUT STEADY IMPROVEMENT AS THE SURFACE/UPPER TROUGHS LIFT NE AND
HIGH PRESSURE BUILDS INTO THE REGION FROM THE W/SW. THE POTENTIAL
FOR MEASURABLE PRECIPITATION SHOULD END BY AFTERNOON. TEMPERATURES
COULD RECOVER INTO THE LOWER TO MID 80S SATURDAY. HOWEVER...LOW
CLOUDS MAY PERSIST LONG ENOUGH TO LIMIT POTENTIAL HIGHS TO THE MID
70S NORTH TO AROUND 80 SOUTH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
ELONGATED SFC LOW PRES CENTER AND ITS ASSOCIATED COLD FRONT WILL
CONTINUE MOVING N AND E AWAY FROM THE AREA WHILE DRY SFC HIGH PRES
MOVES IN FROM THE W SAT NIGHT INTO SUN. WHILE THE SFC HIGH PRES AREA
REMAINS CENTERED OVER THE GULF COAST STATES...AN UPPER LEVEL TROUGH
AXIS WILL PUSH THROUGH...BUT THE ATMOS WILL BE WAY TOO DRY TO
DEVELOP MUCH IN THE WAY OF CLOUD COVER AND CERTAINLY NO RAIN SO WILL
MAINTAIN MOCLR SKIES AND NO PRECIP.

SUN INTO MON...A POTENT UPPER LEVEL LONGWAVE TROUGH WILL DEVELOP
OVER ERN CANADA AND DIP DOWN THROUGH THE OH VLY...HELPING BRING A
DRY COLD FRONT THROUGH THE AREA BY MON EVE. AS THIS COLD FRONT
PUSHES THROUGH...A LEGITIMATE CHANGE IN AIRMASS WILL ACCOMPANY THE
FRONT AS UPPER LEVEL FLOW BECOMES NWLY...ALLOWING A BRIEF BOUT OF
COLDER CANADIAN AIR TO THE SOUTHEAST.

STARTING MON NIGHT AND LASTING THROUGH THE END OF THE WEEK...MIN
TEMPS FOR FAR INLAND AREAS WILL REACH THE MID TO UPPER 30S WITH MINS
IN THE 40S CLOSER TO THE COAST AND ARND 50 AT THE SHORELINES. MAX
TEMPS FOR TUE WILL BE TRICKY. HAVE NUDGED THEM DOWN INTO THE LOWER
60S BUT USING SEASONAL 1000-850 THICKNESS TOOLS ADVERTISE MAX TEMPS
IN THE MID TO UPPER 50S. ONCE THE TROUGH PUSHES OFFSHORE TUE...SFC
HIGH PRES WILL CENTER ITSELF OVER THE NORTHEAST AND KEEP ITS SRN
EXTENT OVER THIS AREA WHILE NW FLOW PERSISTS. THIS WILL KEEP MAX
TEMPS GENERALLY IN THE MID 60S WED THROUGH FRI. WITH HIGH PRES
DOMINATING THE AREA...HAVE KEPT A DRY FCST GOING WITH PREVAILING
MOCLR SKIES.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
MVFR CONDITIONS WILL CONTINUE AT THE CHS AND SAV TERMINALS THIS
AFTERNOON AS LIGHT TO MODERATE SHOWERS CONTINUE TO DEVELOP NEAR A
SURFACE LOW OVER THE SOUTHEASTERN USA. THE SAV WILL TEMPORARILY
SEE IFR CIGS THIS AFTERNOON WITH MORE MODERATE RAINFALL IN THE
AREA. STRONG WINDS ABOVE THE SURFACE WILL LEAD TO LLWS THIS
AFTERNOON AT BOTH TERMINALS.

CONDITIONS WILL CONTINUE TO REMAIN AT OR BELOW MVFR CONDITIONS
AFTER SUNSET. EAST WINDS NEAR 10 KTS WILL BECOME SOUTHEAST THIS
EVENING AS THE LOW PROGRESSES TO THE NORTHEAST. SHOWERS WILL BEGIN
TO DISSIPATE OVERNIGHT AND ACTIVITY AT THE SAV TERMINAL IS LIKELY
TO END BY 08Z. SHOWERS WILL CONTINUE AT THE CHS TERMINAL UNTIL 12Z
AS THE CENTER OF LOW PRESSURE SHIFTS NORTHEAST. CONDITIONS REMAIN
FAVORABLE AT CHS TO PRODUCE TEMPO IFR CONDITIONS BETWEEN 08Z AND
12Z AND PREVAILING IFR CONDITIONS AT THE SAV TERMINAL BETWEEN 08Z
AND 14Z. VSBYS MAY BE RESTRICTED BELOW 1SM AT THE SAV TERMINAL
BETWEEN 09Z AND 12Z.

CONDITIONS WILL BEGIN TO IMPROVE AT BOTH TERMINALS TOMORROW
MORNING AFTER DAYBREAK. BY 15Z BOTH TERMINALS WILL HAVE MVFR
CONDITIONS DUE TO LOW CIGS. CLOUDS ARE LIKELY TO BEGIN DISSIPATING
OR SHIFT TO THE NORTHEAST BY 18Z AS DRIER AIR BEGINS TO FILTER
INTO THE REGION. SOUTHEAST WINDS NEAR 8 KTS WILL BECOME WESTERLY
BY LATE MORNING.

EXTENDED AVIATION OUTLOOK...MVFR AND/OR IFR CONDITIONS WILL
PREVAIL THROUGH THE FIRST PART OF SATURDAY. VFR CONDITIONS WILL
RETURN LATE SATURDAY AND WILL CONTINUE THROUGH WEDNESDAY.

&&

.MARINE...
WILL EXTEND THE GALE WARNING FOR THE NEARSHORE GEORGIA
WATERS...AMZ354...UNTIL MIDNIGHT...AS THE SURFACE PRESSURE GRADIENT
SHOULD REMAIN TIGHT JUST E/SE OF THE WARM FRONT.
OTHERWISE...MAINTAINED GALE WARNINGS FOR OTHER MARINE ZONES OUTSIDE
CHARLESTON HARBOR UNTIL MIDNIGHT. WILL MAINTAIN A HIGH END SCA FOR
CHARLESTON HARBOR...AS MOST GUSTS SHOULD TOP OUT AROUND 30
KNOTS...BUT WILL CLOSELY MONITOR AS EVEN A SLIGHT INCREASE IN WINDS
MAY REQUIRE A GALE WARNING ON THE HARBOR TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL THEN PERSIST OVERNIGHT INTO
SATURDAY.

AS THE PRES GRADIENT LESSENS OVER THE WATERS SAT NIGHT INTO SUN WITH
THE DEPARTURE OF THE COLD FRONT FROM THE WATERS...WINDS OVER ALL
ZONES WILL BE BELOW SCA LEVELS BUT WILL STILL NEED SCA HEADLINES FOR
THE OUTER GA WATERS AND THE NRN SC WATERS FOR SEAS. SEA HEIGHTS WILL
GRADUALLY FALL BELOW SCA LEVELS FOR THOSE 2 ZONES BY SUN AFTN AS
HIGH PRES MOVES INTO THE AREA.

FAIRLY TRANQUIL CONDS REMAIN THROUGH MON MRNG...THEN CONDITIONS
DETERIORATE MON AFTN INTO MON EVE AS A CDFNT MOVES INTO THE AREA.
STRONG CAA ASSOCIATED WITH THIS SYSTEM LOOKS TO PROMPT ANOTHER ROUND
OF SCA FLAGS FOR AT LEAST THE OUTER GA WATERS AND POSSIBLY THE
NEARSHORE ZONES...MAINLY FOR WINDS OVER 20 KT NEAR THE 20NM MARK.
CONDITIONS THEN IMPROVE MON NIGHT INTO TUE...AND REMAIN BENIGN
THROUGH THE MIDDLE OF THE WEEK AS SPRAWLING HIGH PRES RETURNS AND
PERSISTS OVER THE WATERS. AS THE PRES GRADIENT LESSENS OVER THE
WATERS SAT NIGHT INTO SUN WITH THE DEPARTURE OF THE COLD FRONT
FROM THE WATERS...WINDS OVER ALL ZONES WILL BE BELOW SCA LEVELS
BUT WILL STILL NEED SCA HEADLINES FOR THE OUTER GA WATERS AND THE
NRN SC WATERS FOR SEAS. SEA HEIGHTS WILL GRADUALLY FALL BELOW SCA
LEVELS FOR THOSE 2 ZONES BY SUN AFTN AS HIGH PRES MOVES INTO THE
AREA.

FAIRLY TRANQUIL CONDS REMAIN THROUGH MON MRNG...THEN CONDITIONS
DETERIORATE MON AFTN INTO MON EVE AS A CDFNT MOVES INTO THE AREA.
STRONG CAA ASSOCIATED WITH THIS SYSTEM LOOKS TO PROMPT ANOTHER ROUND
OF SCA FLAGS FOR AT LEAST THE OUTER GA WATERS AND POSSIBLY THE
NEARSHORE ZONES...MAINLY FOR WINDS OVER 20 KT NEAR THE 20NM MARK.
CONDITIONS THEN IMPROVE MON NIGHT INTO TUE...AND REMAIN BENIGN
THROUGH THE MIDDLE OF THE WEEK AS SPRAWLING HIGH PRES RETURNS AND
PERSISTS OVER THE WATERS.

RIP CURRENTS...
THE HIGH RISK FOR RIP CURRENTS CONTINUES INTO THIS EVENING. THE
THREAT FOR RIP CURRENTS SHOULD THEN DIMINISH THIS WEEKEND.

&&

.TIDES/COASTAL FLOODING...
TIDES WERE RUNNING 1.5 TO 2 FT ABOVE EXPECTED/ASTRONOMICAL LEVELS
FRIDAY AFTERNOON...SETTING THE STAGE FOR HIGH TIDE LEVELS
APPROACHING/EXCEEDING SHALLOW COASTAL FLOOD ADVISORY LEVELS DURING
THE LATE AFTERNOON/EARLY EVENING. ALSO...THE ELEVATED TIDES AND
HEAVY RAINFALL COULD COMBINE TO PRODUCE LOCALIZED FLOODING ACROSS
COASTAL COUNTIES...ESPECIALLY IN SAVANNAH AND CHARLESTON...THROUGH
EARLY EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>116-137-138.
     HIGH WIND WARNING UNTIL 11 PM EDT THIS EVENING FOR GAZ117>119-
     139>141.
     HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR GAZ117-119-
     139-141.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR SCZ040-
     042>045-047.
     HIGH WIND WARNING UNTIL 11 PM EDT THIS EVENING FOR SCZ048>051.
     HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR SCZ048-051.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR SCZ049-050.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350-352-354-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR AMZ330.

&&
Hazardous weather outlook, Oct 24, 6:33 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT FRI OCT 24 2008

GAZ117-119-139-141-SCZ048-051-251000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL JASPER-
633 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

HEAVY RAIN...PERIODS OF HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING
THROUGH THIS EVENING. THE THREAT FOR LOCALIZED FLOODING WILL BE
HIGHEST AROUND THE TIME OF HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ049-050-251000-
COASTAL COLLETON-CHARLESTON-
633 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

HEAVY RAIN...PERIODS OF HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING
THROUGH THIS EVENING. THE THREAT FOR LOCALIZED FLOODING WILL BE
HIGHEST AROUND THE TIME OF HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-
633 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

HEAVY RAIN...PERIODS OF HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST...THERE MAY BE A RISK FOR AT LEAST PATCHY FROST WELL INLAND
TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ118-140-251000-
INLAND CHATHAM-INLAND MCINTOSH-
633 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

HEAVY RAIN...PERIODS OF HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ350-352-354-374-251000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
633 PM EDT FRI OCT 24 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-251000-
CHARLESTON HARBOR-
633 PM EDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HEAVY RAIN AND GUSTY WINDS...ISOLATED SHOWERS AND THUNDERSTORMS
MAY PRODUCE STRONG WIND GUSTS EXCEEDING 35 KNOTS AND VERY HEAVY
RAINFALL THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 24, 7:13 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      SHADOWMOSS              32.85N 80.07W
10/24/2008                   CHARLESTON         SC   PUBLIC

            PUBLIC REPORTED NUMEROUS ROADS IN SHADOWMOSS SUBDIVISION
            FLOODED AND IMPASSABLE.

&&

JRL
Local storm report, Oct 24, 7:18 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     FLASH FLOOD      14 W NORTH CHARLESTON   32.85N 80.22W
10/24/2008                   DORCHESTER         SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED 2 TO 3 FEET IN FRONT OF AND IN BACK
            OF HOUSE IN TAYLOR PLANTATION.

&&

REB
Local storm report, Oct 24, 7:44 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     BLIZZARD         SYLVANIA                32.75N 81.64W
10/24/2008                   SCREVEN            GA   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWN ON STONEY POND ROAD JUST OUTSIDE
            THE SYLVANIA CITY LIMITS.

&&

REB
Local storm report, Oct 24, 7:46 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
746 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND DMG SYLVANIA                32.75N 81.64W
10/24/2008                   SCREVEN            GA   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWN ON STONEY POND ROAD JUST OUTSIDE
            THE SYLVANIA CITY LIMITS.

&&

REB
Local storm report, Oct 24, 7:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       AWENDAW                 33.04N 79.61W
10/24/2008  E0.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            HIGH WATER WAS REPORTED ON HIGHWAY 17 BETWEEN AWENDAW AND
            MCLELLANVILLE.

0650 PM     HIGH ASTR TIDES  MOUNT PLEASANT          32.79N 79.86W
10/24/2008                   CHARLESTON         SC   TRAINED SPOTTER

            HIGH WATER WAS REPORTED IN PARKING LOTS NEAR SHEM CREEK.

&&
Local storm report, Oct 24, 8:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      SAVANNAH                32.05N 81.08W
10/24/2008                   CHATHAM            GA   LAW ENFORCEMENT

            INTERSECTION OF MAYTHROP AND AUGUSTA STREET WAS CLOSED
            DUE TO STANDING WATER.

&&

REB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:42 PM EDTFlash Flood WarningCHSBerkeley, Charleston4 hr
Oct 24, 9:28 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.